MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP HUMERAL SOCKET INSERT, 44MM, SEMI

ENCORE MEDICAL L.P. RSP SHOULDER; RSP HUMERAL SOCKET INSERT, 44MM, SEMI
Model Number 508-01-044
Health Effect - Clinical Code Fall (1848)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient developing a periprosthetic fracture following a fall.The surgeon removed previous implant and replaced with a longer version.The stem and liner were explanted.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a periprosthetic fracture after a fall.The previous surgery and the revision detailed in this investigation occurred 1.6 years apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a periprosthetic fracture after a fall.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There were no findings during this investigation that indicate that the reported device was defective.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP HUMERAL SOCKET INSERT, 44MM, SEMI
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7139343
Report Number1644408-2017-01203
Device Sequence Number13474165
Product Code KWS
UDI-Device Identifier00888912024716
UDI-Public(01)00888912024716
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model Number508-01-044
Device Catalogue Number508-01-044
Device Lot Number917F1903
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
510-08-175, LOT 984F1047
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient Weight79